Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Raleigh, NC

June 7, 2013Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 10:57 AM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 108 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 10:57 AM EDT (14:57 UTC)
Expired
Jun 7, 2013, 12:45 PM EDT
In force
108 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 11:02 AM EDTFLASH FLOOD2 Sse Wilson, NCTWO FEET OF WATER COVERING US HWY 301 NEAR BALDREE RD...WHICH HAS CAUSED THE ROAD TO BE CLOSED. AN ADJACENT CREEK IS OVERFLOWING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS52 KRAH 071457
FFWRAH
NCC065-127-195-071645-
/O.NEW.KRAH.FF.W.0005.130607T1457Z-130607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1057 AM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1245 PM EDT

* AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN WHICH COULD PRODUCE FLOODING OVER 
  NASH...WILSON AND WESTERN EDGECOMBE COUNTIES. UP TO 3 INCHES
  OF RAIN HAS FALLEN THIS MORNING OVER THE AREA...AND THERE IS       
  ALREADY STANDING WATER IN URBAN AREAS...WITH UP TO 8 INCHES
  REPORTED ON US301 NEAR BALDREE ROAD IN WILSON. AN ADDITIONAL
  1 TO 2 INCHES OF RAIN ARE POSSIBLE THROUGH 100 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE NASHVILLE...DORTCHES...
  ROCKY MOUNT...WILSON...SARATOGA AND ELM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

&&

LAT...LON 3566 7768 3558 7781 3559 7783 3558 7789
      3560 7811 3609 7808 3616 7803 3617 7802
      3617 7792 3615 7789 3614 7778 3616 7774
      3613 7772 3615 7768 3613 7765

$$

13
2 follow-up statements
707 
WGUS72 KRAH 071607
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1207 PM EDT FRI JUN 7 2013

NCC065-127-195-071645-
/O.CON.KRAH.FF.W.0005.000000T0000Z-130607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-WILSON NC-NASH NC-
1207 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
NASH...WILSON AND WESTERN EDGECOMBE COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN LIFTING NORTH ACROSS NASH...WILSON AND WESTERN 
EDGECOMBE COUNTIES. DOPPLER RADAR ESTIMATED THAT AROUND 2 INCHES OF 
RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS...AND AN ADDITIONAL 
INCH IS POSSIBLE THROUGH 100 PM.

THERE IS CONSIDERABLE STANDING WATER IN URBAN AND LOW LYING AREAS. 
US301 WAS INUNDATED BY 2 FEET OF WATER...WHICH CLOSED THE ROAD NEAR 
ITS INTERSECTION WITH BALDREE ROAD IN WILSON.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
WILSON...NASHVILLE...DORTCHES...ROCKY MOUNT AND ELM CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN MAY CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3566 7768 3558 7781 3559 7783 3558 7789
      3560 7811 3609 7808 3616 7803 3617 7802
      3617 7792 3615 7789 3614 7778 3616 7774
      3613 7772 3615 7768 3613 7765

$$

13
960 
WGUS72 KRAH 071644
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT FRI JUN 7 2013

NCC065-127-195-071648-
/O.EXP.KRAH.FF.W.0005.000000T0000Z-130607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-WILSON NC-NASH NC-
1244 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM EDT FOR NASH...
WILSON AND WESTERN EDGECOMBE COUNTIES...

AT 1230 PM EDT...HEAVY RAIN HAD SHIFTED NORTH OF THE AREA AND THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LINGERING STANDING 
WATER MAY BE EXPECTED ON URBAN ROADS AND IN LOW LYING AREAS...AND 
MOTORISTS BE ALERT FOR WATER ON THE ROAD WHICH COULD CAUSE 
HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3566 7768 3558 7781 3559 7783 3558 7789
      3560 7811 3609 7808 3616 7803 3617 7802
      3617 7792 3615 7789 3614 7778 3616 7774
      3613 7772 3615 7768 3613 7765

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:20 AM EDT, 37 minutes earlier.

Area forecast discussion, Jun 7, 10:20 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN
OF EASTERN NORTH CAROLINA THIS AFTERNOON... THEN MOVE WELL TO OUR
NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK
NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW
PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1015 AM FRIDAY...

NO SIGNIFICANT CHANGES TO ONGOING FORECAST.

LATEST ESTIMATED POSITION OF THE CENTER OF TS ANDREA BASED ON RADAR
IMAGERY IS JUST WEST OF FLORENCE SC. THERE ARE PLENTY OF HOLES IN
THE RAIN SHIELD OVER CENTRAL NC... BUT THERE ARE SEVERAL MORE
RAINBANDS UPSTREAM ASSOCIATED WITH ANDREA AND THE OPPORTUNITY FOR
ADDITIONAL HEAVY RAIN AND SOME FLOODING REMAINS EVERYWHERE... SO
WILL LEAVE THE FLASH FLOOD WATCH AS IS. OF PARTICULAR CONCERN IS THE
HEAVY RAINBAND LOCATED IN THE DEFORMATION ZONE NORTHWEST OF THE
CENTER AS THIS BAND MAY TRAIN HEAVY RAIN REPEATEDLY OVER PORTIONS OF
THE CENTRAL AND WRN PIEDMONT. THE RAP AND HIGH-RES WRF RUNS TAKE THE
MOST WIDESPREAD AND HEAVIEST RAIN ON THE WEST SIDE OF THE CENTER OUT
OF THE SOUTHERN HALF OF THE CWA BY 19-20Z... AND OUT OF FAR NORTH
CENTRAL NC BEFORE 00Z... LEAVING BEHIND PATCHY SHOWERS HEADING INTO
MID EVENING. HAVE ADJUSTED POPS ACCORDINGLY TO REFLECT THIS
SCENARIO... WHICH IS REASONABLE AND IN ACCORDANCE WITH OBSERVED
RADAR TRENDS.

AS THE CIRCULATION CENTER TRACKS NORTHEASTWARD ROUGHLY ALONG THE
I-95 CORRIDOR... THE TORNADO THREAT REMAINS FOR OUR EXTREME EASTERN
EDGE OF COUNTIES EAST OF I-95 WHERE WEAK INSTABILITY (MUCAPE NEAR
500 J/KG... STRONG 0-1 KM SHEAR OF 30-35 KTS... AND 0-1 KM SRH OVER
250 M2/S2 COEXIST. THE RISK OF SHORT-LIVED RAPID SPINUPS WILL BE
GREATEST IN ANY AREAS WHERE A LITTLE SUN CAN BREAK OUT AND LEAD TO
LOCALLY ENHANCED POTENTIAL FOR STRONG BUOYANCY. TORNADO WATCH
CONTINUES IN THIS AREA UNTIL 1 PM.

HAVE NUDGED TEMPS DOWNWARD A DEGREE OR TWO... MORESO OVER THE NORTH
CENTRAL CWA WHERE RAIN AND CLOUDS SHOULD HOLD DOWN THE DIURNAL RISE
TODAY. HIGHS FROM 74 FAR NORTH CENTRAL TO NEAR 80 IN THE SOUTHEAST
AND FAR SOUTH. CERTAINLY THOUGH... TEMPS WILL SHOOT UP ON A LOCAL
BASIS IN AREAS THAT SEE ANY SUNSHINE. -GIH

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

TONIGHT...AFFECTS OF ANDREA WILL BEGIN TO ABATE EARLY IN THE
EVENING THOUGH SFC WINDS WILL INITIALLY BE BREEZY OUT OF THE W-NW.
THERE IS THE POTENTIAL FOR SCATTERED CONVECTION TO CROSS THE
PIEDMONT LATE TONIGHT AS A CONVECTIVELY INDUCED VORT MAXIMUM LIFTS
NEWD ACROSS THE SOUTHERN APPALACHIANS. THIS SYSTEM SUPPORTED
CONVECTION OVERNIGHT ACROSS PARTS OF LOUISIANA. HAVE INCREASED POPS
TO SOLID CHANCE IN THE WEST THOUGH DID TREND POPS DOWN A BIT IN THE
COASTAL PLAIN. BULK SHEAR VALUES 30-35KTS SUGGEST THAT SOME OF THE
CONVECTION MAY BE ORGANIZED INTO BROKEN BANDS...SUPPORTIVE OF STRONG
GUSTY WINDS THOUGH DAMAGING WIND THREAT APPEARS MINIMAL AT THIS TIME.

SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS
COUPLED  WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER
REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE
AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000
J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK
SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED
CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET
LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND
MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT
THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING
SATURDAY WITH LOSS OF HEATING.

TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO
CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL
SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH
TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE
SE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 AM FRIDAY...

SUNDAY AND SUNDAY NIGHT:
BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER...
WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD
STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH.
THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS
(GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER
SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY
ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN
THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND
AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER
MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE
MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE
LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS
SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

MONDAY THROUGH THURSDAY:
NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE
PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY
SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT
WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND
POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND
LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR
SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM
RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF
THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF...
IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN
DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN).
HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW
FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS
SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD
FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS
EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE
BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST
FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE
CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING
AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT.
BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE
THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT
CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT
IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL
FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE
60S... TO NEAR 70.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 745 AM FRIDAY...

AVIATION CONDITIONS WILL REMAIN SUB VFR THIS MORNING AS TROPICAL
STORM ANDREA LIFTS NE OVER THE COASTAL PLAIN OF SC THIS
MORNING...AND NC THIS AFTERNOON. WIDESPREAD MODERATE RAIN WITH
PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH 16Z WITH THE BULK OF THE
HEAVY RAIN ACROSS THE NORTHERN HALF OF THE PIEDMONT AND COASTAL
PLAIN.

AS ANDREA BEGINS TO LIFT NE OVER THE SC COASTAL PLAIN...WINDS IN THE
NC COASTAL PLAIN WILL BECOME SLY AND INCREASE TO AROUND 15KTS WITH
GUSTS 25KTS WHILE WINDS IN THE WESTERN PIEDMONT WILL BE NNW AT
10KTS. IN BETWEEN (ALONG THE HIGHWAY 1 CORRIDOR)...WINDS WILL BE
VARIABLE WITH OCCASIONAL GUSTS BETWEEN 15-20KTS. AFTER MID AFTERNOON
WITH ANDREA LIFTING NE OVER THE NC COASTAL PLAIN...SFC WINDS WILL
REMAIN SLY EAST OF I-95 BUT BECOME WLY IN THE PIEDMONT. WINDS IN THE
COASTAL PLAIN SHOULD BECOME WLY BY SUNSET.

AVIATION CONDITIONS WILL BEGIN TO IMPROVE FROM THE SW THIS AFTERNOON
WITH CEILINGS LIFTING INTO THE HIGH END MVFR RANGE AND RAIN TAPERING
OFF FROM THE SW. EXPECT CLOUD BASES TO BE IN THE VFR RANGE AFTER 3-5
PM MOST LOCATIONS.

AN AREA OF SHOWERS AND T-STORMS MAY AFFECT THE TRIAD TERMINALS LATE
TONIGHT (BETWEEN MIDNIGHT-4 AM SATURDAY) AS AN UPPER LEVEL
DISTURBANCE LIFTS NE ACROSS THE REGION. OTHERWISE AREAS OF LOW
STRATUS AND/OR FOG MAY DEVELOP BY DAYBREAK SATURDAY ACROSS THE
REGION.

A ROUND OF SHOWERS AND T-STORMS MAY AFFECT CENTRAL NC SATURDAY AS A
WEAK MID-UPPER LEVEL TROUGH CROSSES THE REGION. THESE SHOWERS AND
STORMS WILL CAUSE BRIEF INSTANCES OF MVFR/IFR CONDITIONS. OTHERWISE
EXPECT VFR CONDITIONS SATURDAY WITH CLOUD BASES IN THE 4000-6000FT
RANGE. SLIGHTLY BETTER CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY
WITH A BRIEF PERIOD OF MORNING STRATUS/FOG EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Jun 7, 5:45 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
545 AM EDT FRI JUN 7 2013

NCZ007>010-021>026-038>041-073>077-083>086-080930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. RAINFALL AMOUNTS ONE AND
A HALF TO THREE INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ027-042-088-080930-
NASH-JOHNSTON-CUMBERLAND-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN
TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH
EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS
OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND
GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ011-028-043-078-089-080930-
HALIFAX-EDGECOMBE-WILSON-WAYNE-SAMPSON-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN
TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH
EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS
OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND
GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 7, 8:25 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 AM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      DUNN                    35.31N  78.62W
06/07/2013                   HARNETT            NC   CITY OFFICIAL

            HARNETT STREET CLOSED AT INTERSECTION OF GENERAL LEE
            AVENUE

&&

EVENT NUMBER RAH1300444

MLM
Local storm report, Jun 7, 8:28 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
828 AM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      1 S DUNN                35.30N  78.62W
06/07/2013                   HARNETT            NC   CITY OFFICIAL

            YAM STREET CLOSED AT US301S INTERSECTION

&&

EVENT NUMBER RAH1300445

MLM
Special weather statement, Jun 7, 9:18 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT FRI JUN 7 2013

NCZ078-089-071415-
SAMPSON-WAYNE-
918 AM EDT FRI JUN 7 2013

...A BAND OF SHOWERS WILL MOVE ACROSS WAYNE AND PARTS OF SAMPSON
COUNTIES THROUGH 1015 AM EDT...

AT 916 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF MOUNT OLIVE TO 10 MILES
SOUTHWEST OF WALLACE...MOVING NORTH AT 45 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...GRANTHAM...MOUNT
OLIVE...SEVEN SPRINGS...MAR-MAC...WALNUT CREEK...NAHUNTA...
GOLDSBORO...AND PIKEVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

WIND GUSTS TO 40 MPH COULD BLOW AROUND LIGHTWEIGHT OBJECTS OUTDOORS.
WITH THE SATURATED GROUND FROM HEAVY RAIN...AN ISOLATED TREE COULD
BE KNOCKED DOWN AS WELL. NOTE THAT A TORNADO WATCH REMAINS IN EFFECT
UNTIL 100 PM EDT FRIDAY AFTERNOON FOR PARTS OF CENTRAL NORTH
CAROLINA.

&&

LAT...LON 3461 7832 3528 7832 3532 7828 3535 7816
      3542 7816 3560 7805 3559 7783 3542 7783
      3541 7780 3534 7783 3518 7783 3515 7789
      3519 7801 3518 7816 3489 7814 3474 7819
      3471 7811 3461 7820
TIME...MOT...LOC 1316Z 189DEG 40KT 3525 7823 3470 7814

DJF
Local storm report, Jun 7, 9:23 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FUNNEL CLOUD     4 NE GOLDSBORO          35.41N  77.93W
06/07/2013                   WAYNE              NC   AWOS

            OBSERVED BY AIR TRAFFIC CONTROL

&&

EVENT NUMBER RAH1300447

DJF
Special weather statement, Jun 7, 10:02 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 AM EDT FRI JUN 7 2013

NCZ078-071445-
WAYNE-
1002 AM EDT FRI JUN 7 2013

...A SHOWER WITH GUSTY WINDS WILL MOVE ACROSS WAYNE COUNTY THROUGH
1045 AM EDT...

AT 1000 AM EDT...DOPPLER RADAR INDICATED A SHOWER WITH LIKELY GUSTY
WINDS NEAR MOUNT OLIVE...MOVING NORTH AT 40 MPH.

SOME LOCATIONS AFFECTED INCLUDE MOUNT OLIVE...ELROY...GOLDSBORO...
PIKEVILLE...AND FREMONT.

HAZARDS INCLUDE...
GUSTY WINDS TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS SUCH AS
GOLDSBORO. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR
WAYNE COUNTY UNTIL 11 AM. ALSO...A TORNADO WATCH REMAINS IN EFFECT
UNTIL 100 PM.

&&

LAT...LON 3517 7784 3516 7788 3516 7798 3519 7801
      3519 7805 3517 7807 3518 7816 3521 7817
      3537 7816 3538 7815 3542 7816 3560 7805
      3556 7782
TIME...MOT...LOC 1400Z 187DEG 34KT 3514 7806

DJF
Special weather statement, Jun 7, 10:33 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 AM EDT FRI JUN 7 2013

NCZ011-027-028-043-078-071515-
EDGECOMBE-HALIFAX-NASH-WAYNE-WILSON-
1033 AM EDT FRI JUN 7 2013

...A BAND OF SHOWERS WILL MOVE ACROSS PARTS OF WAYNE...NASH...
WILSON...HALIFAX AND EDGECOMBE COUNTIES THROUGH 1115 AM EDT...

AT 1030 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF NASHVILLE...TO 15 MILES EAST OF
WARSAW. THE LINE WAS MOVING NORTHEAST AT 15 MPH...WHILE INDIVIDUAL
SHOWERS IN THE LINE WERE MOVING NORTH AT 40 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...EUREKA...ELM CITY...
STANTONSBURG...SHARPSBURG...SARATOGA...AND ROCKY MOUNT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL...MINOR FLOODING...AND PONDING OF WATER ON ROADS.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 171.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND POSSIBLY MINOR FLOODING OF
CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY
IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO
STANDING WATER.

WINDS OF 30 TO 40 MPH CAN BLOW AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO NOTE THAT A TORNADO WATCH IS IN EFFECT FOR PARTS OF
THE COASTAL PLAIN UNTIL 1 PM.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
      3580 7747 3557 7782 3537 7780 3534 7782
      3518 7783 3515 7789 3519 7805 3649 7790
      3637 7755 3635 7758 3631 7756 3633 7744
      3624 7737 3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 1430Z 271DEG 14KT 3588 7795 3502 7783

VAO/DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:55 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Wayne80 min
Jun 7, 2:26 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne6 hr
Jun 7, 3:50 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more5 hr
Jun 7, 5:39 AM EDTSpecial Weather StatementRAHCumberland51 min
Jun 7, 6:24 AM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake111 min
Jun 7, 8:17 AM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake, Warren103 min
Jun 7, 9:06 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more3 hr
Jun 7, 9:18 AM EDTSpecial Weather StatementRAHWayne57 min
Jun 7, 9:34 AM EDTAreal Flood AdvisoryRAHWayne86 min
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston47 hr
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston5 days
Jun 7, 10:02 AM EDTSpecial Weather StatementRAHWayne43 min
Jun 7, 10:33 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne, Wilson42 min
Jun 7, 11:19 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax41 min
Jun 7, 11:25 AM EDTFlash Flood WarningRAHHalifax110 min
Jun 7, 11:53 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax37 min
Jun 7, 12:27 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more2 hr
Jun 7, 1:16 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jun 7, 1:29 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more3 hr
Jun 7, 1:56 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson64 min
Jun 7, 1:58 PM EDTFlash Flood WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more2 hr
Jun 7, 2:53 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson52 min
Jun 7, 3:08 PM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more3 hr
Jun 7, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake59 min
Jun 7, 4:00 PM EDTFlash Flood WarningRAHDurham, Granville, Halifax, Person, Vance, Wake and 1 more3 hr
Jun 7, 5:02 PM EDTRiver Flood WarningRAHCumberland4 days
Jun 7, 5:07 PM EDTSpecial Weather StatementRAHRandolph38 min
Jun 7, 6:09 PM EDTFlash Flood WarningRAHFranklin111 min
Jun 7, 7:04 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren116 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRAHRichmond44 min
Jun 7, 7:41 PM EDTSpecial Weather StatementRAHMontgomery49 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.